Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 21, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 29, 1993, 5:12 PM CST for Kiowa County, Washita County, Oklahoma. It was in force for 48 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 29, 1993, 5:12 PM CST (23:12 UTC)
- Expired
- Mar 29, 1993, 6:00 PM CST
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 292315
SVROKC
OKC075-149-300000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
512 PM CST MON MAR 29 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
KIOWA AND WASHITA
INCLUDING THE FOLLOWING LOCATIONS
BABBS...BESSIE...BURNS FLAT...CANUTE...CLOUD CHIEF...COLONY
...COOPERTON...CORDELL...CORN...COWDEN...DILL CITY...GOTEBO
...HOBART...LAKE VALLEY...LONE WOLF...LUGERT...MOUNTAIN
PARK...MOUNTAIN VIEW...ROCKY...ROOSEVELT...SADDLE MOUNTAIN
...SEDAN...SENTINEL...SNYDER AND TOM STEED RESEVIOR
AT 512 PM CST RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM
CLINTON TO MANGUM.
THE LINE WAS MOVING EAST NORTHEAST AROUND 35 MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. IF YOU ARE IN THE PATH OF THESE STORM...QUICKLY SEEK
SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. DO
NOT REMAIN OUTDOORS. REMEMBER...MANY DEATHS IN SEVERE
THUNDERSTORMS OCCUR BECAUSE OF FLYING DEBRIS. TRUCKS AND OTHER
HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO STRONG
WINDS AND MAY BE BLOWN OFF THE ROAD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT
BE @ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 3463 9895 3486 9928 3541 9929 3545 9864
3490 9868
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:46 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 29, 3:46 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 345 PM CST MON MAR 29 1993 BETWEEN SVR WX AND THE ICWF HV LTL TIME FOR DISC THIS AFTN...LOOKS RAINY THRU TUE WITH POPS DCRG FM W TO E TUE NGT AND WED AS UPR LVL LOW SLOWLY MOVS EWD. HV GONE WL ABV FPC MIN TEMPS FOR TNGT DUE CLDS AND HI DEWPNTS EXPECTED. PRELIM #'S... OKC 59/67/48/60 7854 GAG 48/62/42/56 8742 HBR 57/68/44/62 8732 PNC 58/67/47/58 7854 SPS 62/72/49/64 8632 " 12 .OK...NONE .TX...NONE
In the hours before
Special weather statement, Mar 29, 12:32 PM CST, 4 hours 40 minutes before
OKZ004>021-TXZ076-TXZ077-301200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CST MON MAR 29 1993 THIS THUNDERSTORM OUTLOOK IS VALID FOR OKLAHOMA ZONES 4 THROUGH 21 AND FOR TEXAS ZONES 76 AND 77. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR ALL OF CENTRAL AND WESTERN OKLAHOMA...AND FOR THE WESTERN SECTIONS OF NORTH TEXAS. THE OUTLOOK AREA IS GENERALLY WEST OF A LINE FROM MARIETTA...TO SHAWNEE...TO MANCHESTER. THUNDERSTORMS WILL MOVE FROM THE SOUTHWEST INTO AREAS WEST OF A SEYMOUR-ALTUS-ELK CITY LINE AFTER 3 PM. SOME STORMS WILL BE SEVERE AND THE POTENTIAL FOR LARGE TORNADOES WILL INCREASE INTO THE EVENING IN THIS AREA. THUNDERSTORMS WILL MOVE INTO THE REMAINDER OF WESTERN AND CENTRAL OKLAHOMA AS WELL AS THE WICHITA FALLS AREA BY EARLY EVENING AND CONTINUE TONIGHT. THE THREAT OF LARGE TORNADOES AND LARGE HAIL WILL EXIST INTO THE NIGHT AS THE WIND FLOW IN THE MIDDLE ATMOSPHERE BECOMES MORE FAVORABLE FOR SEVERE DEVELOPMENT. AT NOON THE DRYLINE STRETCHED FROM HARMON COUNTY OKLAHOMA SOUTH TOWARDS GUTHRIE TEXAS AND THEN WEST TO AROUND MIDLAND. SEVERE WEATHER WILL BE MOSTLY ASSOCIATED WITH THE DRYLINE THROUG:H THE AFTERNOON. THE UPPER LEVEL STORM CENTER WILL APPROACH THE TEXAS PANHANDLE TONIGHT AND CONTINUE THE THREAT IN MOST AREAS INTO EARLY TUESDAY MORNING. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:34 PM CST | Severe Thunderstorm Warning | OUN | Beckham | 26 min |
| Mar 29, 2:59 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 46 min |
| Mar 29, 3:40 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 45 min |
| Mar 29, 3:56 PM CST | Tornado Warning | OUN | Beckham | 34 min |
| Mar 29, 4:08 PM CST | Severe Thunderstorm Warning | OUN | Harmon | 42 min |
| Mar 29, 4:17 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 43 min |
| Mar 29, 4:28 PM CST | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 52 min |
| Mar 29, 4:36 PM CST | Severe Thunderstorm Warning | OUN | Custer, Washita | 39 min |
| Mar 29, 4:36 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 39 min |
| Mar 29, 5:02 PM CST | Severe Thunderstorm Warning | OUN | Greer, Jackson | 48 min |
| Mar 29, 5:18 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Mar 29, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.